MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Device Stenosis (4066)
Health Effect - Clinical Codes Pain (1994); Stenosis (2263)
Date of Event 04/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for a right common iliac artery (cia) aneurysm on (b)(6) 2026.The patient's aorta was highly angulated.The right internal iliac artery (iia) was embolized with a plug, and an excluder (non-endologix) leg was deployed from the right cia to the external iliac artery (eia).The afx2 bifurcated stent graft (bsg) was deployed via left femoral artery approach.Although final angiography confirmed antegrade flow in the lumbar artery, the procedure was completed as there was no blood flow into the aneurysm.On (b)(6) 2026, the patient presented to the hospital complaining of leg pain and immobility.A computed tomography scan confirmed a bird-beak occurred at the lesser curvature of the proximal end of the afx2 bsg.Due to blood pressure entering the resulting gap, the mid-section of the afx2 bsg was compressed, causing occlusion from the mid-section of the afx2 bsg to the right eia and the left cia.Reintervention was performed.Following bilateral femoral cut-downs, a guidewire was inserted from the left femoral artery and advanced without issue.Angiography confirmed severe stenosis due to thrombus.To avoid accidental entry of the wire into the device, the stent graft lumen was carefully confirmed with a balloon, and an excluder (non-endologix) cuff was deployed at the proximal end, and the angulation point of the afx2 bsg.Subsequently, the thrombus stagnant in the left cia was removed using a balloon.Using the same procedure on the right side, a guidewire was inserted and advanced.Subsequently, thrombus removal with a balloon was performed.Furthermore, an excluder (non-endologix) leg was additionally deployed from the right cia to the eia.An excluder (non-endologix) cuff was deployed in the left cia, and final angiography was performed.After confirming vessel patency and the pedal pulses, the reintervention was concluded.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device was unable to be performed by endologix as the devices remain implanted in the patient.A clinical evaluation of the adverse event/incident was completed.Per the distributor medical records are not available.Due to medical records not being provided and the lack of relevant medical imaging received by endologix the additional surgical procedure complaint is unconfirmed.However, based on the received medical images, the loss of seal (bird-beaking with inadequate stent-to-wall apposition), graft material invagination (buckling), bilateral limb stenosis and additional endovascular procedure complaints are confirmed.This is moderately consistent with the reported adverse event/incident.The complaint is likely anatomy related as the highly angulated infrarenal aorta (59.7°) likely contributed to bird-beaking of the proximal stent margin of the main body creating suboptimal wall apposition.This likely resulted in uneven stress on the graft, leading to material invagination, aortic lumen narrowing, and subsequent limb ischemia.There was also off label use identified as the device was deployed to exclude a right common iliac artery aneurysm in the absence of an abdominal aortic aneurysm, and the right common iliac artery anatomy is off-label, with a distal diameter of 32.1 mm and the recommended range is 10¿23 mm.Procedure related harms could not be determined.The procedure was reported as completed; however, the final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation¿s outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key25052528
Report Number3011063223-2026-00049
Device Sequence Number9354511
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)260624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberBEA25-80/I20-40
Device Lot Number2922052005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOLIZATION PLUG (NON-ENDOLOGIX); GORE EXCLUDER LEG (16X9.5)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale